Mar 2, 2009
Was taking Zerit for 10+ yrs and developed severe body wasting, so switched to Ziagen & now I've developed the dreaded buffalo hump after only 8 months. Would it be feasible to alternate the two drugs to alleviate the wasting issues & also eliminate the hump by switching back & forth say every 3 months? Thx!
| Response from Mr. Vergel
Once the hump appears, it is very difficult to eliminate it without surgery. It amazes me that switching from Zerit to Ziagen caused your buffalo hump to grow. Usually, switching from thimidine analogs (Zerit and AZT) do not cause body changes, unless something else changes in your metabolism. Has anything else changed (other meds, your lipids or blood sugar)?
If your hump is big, you may want to tell your doctor to refer you to a surgeon that performs liposuction and also knows how to get insurance reimbursement for that. Without good medical justification, many insurers will not pay for the procedure since they perceive it as cosmetic. Neck pain and sleep apnea are common justification for a letter of medical necessity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will A Condom Protect You From Genital Herpes?
- Where Does Bacterial Vaginosis Come From?
- What What Does Bacterial Vaginosis Look Like?
- What Organs Are Affected By Syphilis?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- Symptoms Of Syphilis In Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.